MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant medical products (due to character limitation): excelsior xt-27 (stryker) microcatheter.Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a basilar artery-superior cerebellar artery (ba-sca) aneurysm, the 6mm x 26cm micrusframe10 (mfr100626/s14061) thermo-mechanical coil was selected for use as a framing coil and delivered to the target lesion, but when the physician attempted to position the coil, it tangled and unraveled.Therefore, it was removed with the concomitant excelsior xt-27 (stryker) microcatheter and replaced with a 5mm x 17cm micrusframe coil.Framing was conducted, and three competitor coils were implanted.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was discarded and is thus not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the results of the device manufacturing review.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that the user encountered difficulty positioning the coil in the target site as the coil changed shape several times.The coil and the concomitant microcatheter were removed from the patient as a unit and replaced to complete the procedure.Additional intervention was not required.The user did not apply excessive force at any time.The length of procedural delay is unknown, but the delay in procedure was not considered clinically significant.The associated microcatheter is not available for return.Section e1 - initial reporter phone: (b)(6).[complaint conclusion]: as reported by a healthcare professional, during a coil embolization of a basilar artery-superior cerebellar artery (ba-sca) aneurysm, the 6mm x 26cm micrusframe10 (mfr100626/s14061) thermo-mechanical coil was selected for use as a framing coil and delivered to the target lesion, but when the physician attempted to position the coil, it tangled and unraveled.Additional information received indicated that the user encountered difficulty positioning the coil in the target site as the coil changed shape several times.The coil was removed with the concomitant excelsior xt-27 (stryker) microcatheter without the need for additional intervention and the coil was replaced with a 5mm x 17cm micrusframe coil.Framing was conducted, and three competitor coils were implanted.The procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The length of procedural delay is unknown, but the delay in procedure was not deemed clinically significant.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force at any time.No further information could be obtained.The 6mm x 26cm micrusframe10 was not returned for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Positioning difficulty, coil entanglement, and coil unraveled/stretched are known potential product failures associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, device manipulation, and device interaction, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8067439
Report Number3008114965-2018-00801
Device Sequence Number262679
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberMFR100626
Device Lot NumberS14061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/03/2018
12/10/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/05/2018
12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1